Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had a concussion. Prescribed with novo carbamaz for focal seizure. Unable to sleep. What could it be?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5697 Questions

default
Posted on Fri, 22 Nov 2013 in Brain and Spine
Question: I have had a concussion on Sept 9 th and still suffering the impact of pcs. Headaches especially. But yesterday after a physio appointment, Driving home I could not remember getting home and was disoriented when I got home. My wife called an ambulance and at the hospital still could not remember the trip. Tests and xrays on the neck showed no heart attack or stroke. Put me on novo carbamaz 200 mg twice a day and said it could be a focal seizure and ordered a ecg. also I increased my bp pill by 1/2 the day before...factor? Last night, i had trouble sleeping and had sensations in both arms and legs and on top of my head at different times during the night???? Doctor said no driving and am not sure what is happening...what is happening???? This morning no headaches so far and head clear...
doctor
Answered by Dr. Sudhir Kumar 11 hours later
Brief Answer: I agree it could be seizure Detailed Answer: Hi, Thank you for getting back. These episodes of disorientation and amnesia (lack of memory for the events) is suggestive of a seizure. Seizures can occur in about 10% of patients after head injury. Since your CT scan is normal, there is no need to worry, as major internal bleeding or brain injury is excluded. For picking up minor brain injury, an MRI may be done later. As of now, you should continue the anti-seizure medications (Carbamazepine) and avoid driving/swimming. BP medications need to be adjusted as per your BP readings. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 22 minutes later
My headaches did not occur today could it be the carbamazepine or maybe getting over them?
doctor
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: It is good to note that you did not get headaches. It could be both- you could be getting over them. Also, carbamazepine does have efficacy in reducing headaches. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Epilepsy

doctor1 MD

Dear Sir,
This is Sandeep Mohapatra from Cuttack, Orissa. I need your kind help regarding my brotherâ??s health who is suffering from epilepsy since the age of 2. Since the year 2001 he started having psychiatric disorders along with epilepsy. He used to take CARBODON (CARBATIZINE) 400mg & CLONAZADAM 2mg two times a day up to 2009. After that he recovered from epilepsy. He reduced taking medicines, and he used to take only CARBODON (CARBATIZINE) 400mg at the night. But even now is suffering from psychiatric disorders. In 2010 year he again suffered from psychiatric disorders and got admitted in the hospital. The condition was so serious that doctor gave him sleeping injection with CARBATIZINE. Then we went for a different doctor he suggested another medicine and as per the Doctorâ??s prescription he took SODALPRO OD 500mg two times per day, PALORIS 3D once daily, DRIDELT OD 2 mg once daily & NITROGEN 10mg once a day. After that he recovered from his sickness, but due to the side effects of the medicine till now he is not physically fit. His hands and legs are always trembling. We are not sure whether we will suggest him some physical exercise or not. Kindly advise us regarding the same. I would like to add that he has selected for lectureship in an engineering college so we would like him recover from this as soon as possible.
Thanks for all your help in advance.
Thanks,
Sandeep Mohapatra,
Vedanta Aluminum Ltd. , Jharsuguda

doctor1 MD

Dear all, i want to share my experience with epilepsy and how the diagnosis was not properly done in my childhood when i complained on getting my arms or shoulders numb when i suddenly woke up from my sleep (in the middle of the night) and also how i get this cramps so easy just in a few minutes of either loading my hands /feet /shoulder etc. Finally i got the epileptic fit in the mid of the night and then a few days later when i was 25 . and after 3 yrs on encorate crono, i have been asked to slowly wean of the drug and finally going fine from the past 6 months, also this showed up when i was on a long night out shifts and now i go to bed at 10 and enjoy a satisfied sleep till 6. I have also been asked by my ayurveda friend and doctor to include a pinch of turmeric with warm milk everyday before bed .would request your specialist opinions and comments so as to make this whole thing manageable.great thanks for this online initiative

doctor1 MD

hi,i have been diagnosed with mild epilepsy and was put on the tablet la*******,i cant remember the full name off top of my head,i began to have really itchy,inflamed eyes after a while,and my doc gave me antibiotic drops to treat,however my eyes became worse,and again after seeing doctor,he advised to stop taking epilepsy tabs,but to carry on with the eyedrops,however on a night i am feeling short of breath now,as if somebody is stood on my chest.advise if you can..

doctor1 MD

hi doctor... my sister is 30 yrs old and she is an epileptic patient.. she gets fits and she is mentally retarded.. 4 past 1 yr she is nt able to walk.. so v r givin her nuro kind plus. is dr any side effects for her??? how much of dosage should be given to her per day????? and any treatment plan for her doctor pls??

doctor1 MD

I am having some slight twitching of some muscles in my face on just the left side

doctor1 MD

16 year old daughter has tembling hands. She also picks at her scap and skin constantly She is medication for ADHD , but the symptoms are the same when she is not taking her meds. Her biological father was diagnosed with epilepsy , but both...

doctor1 MD

Okay. This is complicated and I haven't been to the doctor yet, but here goes. Stuff has been going on now for about a year in increments. My husband passed away through an unexpected tragedy in March of 2016 and in about three weeks time I lost...